Vasculitis UK
5,421 members4,997 posts

Livido rash

Morning All

just a quick question.

I have HUVs and am on multiple drugs plus high oral and intramuscular steroids. Last week my consultant was asking about hives. I used to get really bad hives before I started taking all of.the drugs. I now get livido markings which I know can be another vasculitis that can be attached to tbe original....rare but possible. He got me to look at some pictures amd it was pretty clear cut that I get the livido - the veins swell and your skin looks like marble.

Has anyone experienced this??? I only ask as the Drs are struggling to control my vasculitis and I have been going downhill for several months.....we have asked are they treating the right thing but if I have a secondary it might explain the challenges...sorry not such a quick question after all...

Thanks

Sarah

4 Replies
oldestnewest

Hi Sarah

I get livido reticularis along both my arms (I've got PAN). Whilst it is quite unsightly it is not painful of annoying. I tend to find mine is worsened by extremes of temperature.

Do you experience peripheral neuropathies?

I believe most people here are a or have been treated with a mixture of prednisilone and cyclophosphamide or rituximab dexpending on their own condition.

Good luck and I hope you feel better.

Reply

Hi Sarah

I have livido reticularis I get it all over by body but it is worse on my legs, feet and hands. It is something that has never gone although with treatment it has faded. I also have peripheral neuropathies. I take 8mg pred and 2gm mmf per day along with other drugs. I was told on Friday that my consultant had never thought that I would ever be able to get down to 8mg pred and that I will probably never be able to come off it. It has taken 7 years to get to this stage and it has only been in the last 12 months that I have at last begun to pick up, so not a quick improvement, but at the moment I am stable.

Hope you get the right treatment for you soon.

Tracy

Reply

I've had this sort of skin all over my legs since childhood. Was diagnosed with ANCA pos vasculitis 40years later!!

Reply

Thanks guys....... I will ask the consultant what he and the rheumy team what they think and find out if it changes anything.

I'll let you know how it goes...

Sarah x

Reply

You may also like...